Alert archive / Alabama / River Flood Warnings in 2014

River Flood Warning 28, NWS Birmingham, AL

April 10, 20145 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Apr 10, 2014, 8:24 PM CDT for 5 counties in Alabama. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Apr 10, 2014, 8:24 PM CDT (01:24 UTC)
Expired
Apr 11, 2014, 7:00 PM CDT
In force
23 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Chambers County, AL, Elmore County, AL, Macon County, AL, Randolph County, AL, Tallapoosa County, AL

The radar

The Maxwell AFB radar (KMXX), 68 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tallapoosa River at Wadley (WDLA1).

Action stage
13 ft
Minor stage
13 ft
Moderate stage
20 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02414501, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WGUS44 KBMX 110124
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
824 PM CDT THU APR 10 2014

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  COOSA RIVER NEAR LOGAN MARTIN DAM AFFECTING CHILTON...COOSA...
  ELMORE...SHELBY...ST. CLAIR AND TALLADEGA COUNTIES.
  TALLAPOOSA RIVER AT WADLEY AFFECTING CHAMBERS...ELMORE...MACON...
  RANDOLPH AND TALLAPOOSA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC021-037-051-115-117-121-111324-
/O.NEW.KBMX.FL.W.0027.140411T1040Z-140412T0000Z/
/CCSA1.1.ER.140411T1040Z.140411T1200Z.140411T1200Z.NO/
824 PM CDT THU APR 10 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE COOSA RIVER NEAR LOGAN MARTIN DAM.
* FROM LATE TONIGHT TO FRIDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 18:00 PM THURSDAY THE STAGE WAS 466.0 FEET. 
* FLOOD STAGE IS 467.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW  AND CONTINUE 
  TO RISE TO NEAR 467.4 FEET BY TOMORROW MORNING . THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TOMORROW MORNING .
* IMPACT...AT 467.0 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS 
  AROUND THE LAKE OCCURS.

&&

LAT...LON 3362 8616 3353 8616 3341 8633 3342 8636
          3351 8633 3362 8620         

$$

ALC017-051-087-111-123-111324-
/O.NEW.KBMX.FL.W.0028.140411T0124Z-140412T0000Z/
/WDLA1.1.ER.140411T0022Z.000000T0000Z.140411T1200Z.NO/
824 PM CDT THU APR 10 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TALLAPOOSA RIVER AT WADLEY.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 PM THURSDAY THE STAGE WAS 13.0 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS EXPECTED HOLD AT FLOOD STAGE THROUGH TONIGHT.
* IMPACT...AT 13.0 FEET...FLOODING OF PASTURE LANDS IN THE AREA OCCURS
  AND CATTLE AND FARM EQUIPMENT SHOULD BE MOVED TO HIGHER GROUND IF 
  HIGHER STAGES ARE FORECAST.

&&

LAT...LON 3321 8557 3308 8554 3302 8555 3303 8560
          3308 8558 3321 8561         

$$
2 follow-up statements
498 
WGUS44 KBMX 110208 CCA
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING ...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
824 PM CDT THU APR 10 2014

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  COOSA RIVER NEAR LOGAN MARTIN DAM AFFECTING CHILTON...COOSA...
  ELMORE...SHELBY...ST. CLAIR AND TALLADEGA COUNTIES.
  TALLAPOOSA RIVER AT WADLEY AFFECTING CHAMBERS...ELMORE...MACON...
  RANDOLPH AND TALLAPOOSA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC021-037-051-115-117-121-111324-
/O.COR.KBMX.FL.W.0027.140411T1040Z-140412T0000Z/
/CCSA1.1.ER.140411T1040Z.140411T1200Z.140411T1200Z.NO/
824 PM CDT THU APR 10 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE COOSA RIVER NEAR LOGAN MARTIN DAM.
* FROM LATE TONIGHT TO FRIDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 8:00 PM THURSDAY THE STAGE WAS 466.0 FEET. 
* FLOOD STAGE IS 467.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE BRIEFLY ABOVE FLOOD STAGE EARLY FRIDAY CRESTING 
  TO NEAR 467.4 FEET DURING FRIDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE LATER FRIDAY MORNING.
* IMPACT...AT 467.0 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS 
  AROUND THE LAKE OCCURS.

&&

LAT...LON 3362 8616 3353 8616 3341 8633 3342 8636
          3351 8633 3362 8620         

$$

ALC017-051-087-111-123-111324-
/O.COR.KBMX.FL.W.0028.140411T0124Z-140412T0000Z/
/WDLA1.1.ER.140411T0022Z.000000T0000Z.140411T1200Z.NO/
824 PM CDT THU APR 10 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TALLAPOOSA RIVER AT WADLEY.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:00 PM THURSDAY THE STAGE WAS 13.0 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS EXPECTED HOLD AT FLOOD STAGE THROUGH TONIGHT.
* IMPACT...AT 13.0 FEET...FLOODING OF PASTURE LANDS IN THE AREA OCCURS
  AND CATTLE AND FARM EQUIPMENT SHOULD BE MOVED TO HIGHER GROUND IF 
  HIGHER STAGES ARE FORECAST.

&&

LAT...LON 3321 8557 3308 8554 3302 8555 3303 8560
          3308 8558 3321 8561         

$$

08
621 
WGUS84 KBMX 111413
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
913 AM CDT FRI APR 11 2014


...THE FLOOD WARNING IS CANCELLED FOR THE TALLAPOOSA RIVER AT 
WADLEY...

.LEVELS HAVE FALLEN BELOW FLOOD STAGE AT WADLEY...AND THE FLOOD
WARNING IS NO LONGER IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC017-051-087-111-123-111443-
/O.CAN.KBMX.FL.W.0028.000000T0000Z-140412T0000Z/
/WDLA1.1.ER.140411T0022Z.140411T0130Z.140411T0533Z.NO/
913 AM CDT FRI APR 11 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE TALLAPOOSA RIVER AT WADLEY.
* AT 8 AM FRIDAY THE STAGE WAS 8.3 FEET. 
* FELL BELOW FLOOD STAGE AT 12:30 AM FRIDAY.
* FLOOD STAGE IS 13 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.4 FEET BY SATURDAY 
  MORNING .
* IMPACT...AT 13 FEET...FLOODING OF PASTURE LANDS IN THE AREA OCCURS
  AND CATTLE AND FARM EQUIPMENT SHOULD BE MOVED TO HIGHER GROUND IF 
  HIGHER STAGES ARE FORECAST.

&&

LAT...LON 3321 8557 3308 8554 3302 8555 3303 8560
          3308 8558 3321 8561         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 10, 6:39 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 10, 6:39 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
639 PM CDT THU APR 10 2014

.UPDATE...
FOR 00Z AVIATION.

&&

.AVIATION...
00Z TAF DISCUSSION.

VFR CONDITIONS CONTINUE FOR THE NEXT 24 HOURS. WINDS TAPERING OFF
AROUND SUNSET TO LIGHT SOUTHERLY...THEN PICK UP DURING THE DAY
FRIDAY A TAD TO SOUTHWEST AS THE SURFACE RIDGE WEAKENS AND NUDGES
EASTWARD. ONLY HIGH CLOUDS AFTER MIDNIGHT TOWARD SUNRISE INVADING
FROM THE WEST INTO FRIDAY.

08/MK

&&

.DISCUSSION...

ANOTHER PLEASANT DAY ACROSS THE AREA WITH TEMPERATURES INTO THE
LOWER AND MID 70S THIS AFTERNOON. NO SIGNIFICANT WEATHER EXPECTED
THIS WEEKEND AS SOUTHERLY FLOW AND WEAK UPPER RIDGING KEEP
TEMPERATURES VERY SEASONAL.

THERE WILL BE A WEAK TROUGH SLIDE THROUGH THE OHIO AND UPPER
TENNESSEE VALLEYS LATER FRIDAY AND BRING SOME CLOUD COVER BUT NO
RAINFALL IS EXPECTED THIS FAR SOUTH.

THE NEXT STORM SYSTEM DOES NOT REACH WESTERN ALABAMA UNTIL EARLY
MONDAY. UPPER TROUGH WITH EMBEDDED SHORTWAVES WILL PUSH A COLD FRONT
INTO THE STATE DURING THE DAY WITH SHOWERS AND THUNDERSTORMS
DEVELOPING ALONG AND AHEAD OF THE FRONT. INSTABILITY IS A LITTLE
BIT HIGHER THAN RECENT SYSTEMS DUE TO THE FRONT PUSHING THROUGH
DURING THE DAYTIME...HOWEVER SHEAR APPEARS TO BE LACKING WITH THIS
SYSTEM SO WE ARE STILL HOLDING OFF ON ANY SEVERE WORDING IN THE
HWO AT THIS TIME. THERE APPEARS TO BE TWO SHORTWAVES WITH THIS
SYSTEM. THE FIRST WILL DRIVE THE FRONT INTO THE DEEP SOUTH AND THE
SECOND WILL CLEAR US OUT. SO WHILE THE FRONT WILL ARRIVE ON
MONDAY...SOME POST FRONTAL RAINFALL COULD LINGER ACROSS THE AREA
THROUGH TUESDAY MORNING.

BEHIND THE FRONT IS SOME COOLER AND DRIER AIR. LOWS WEDNESDAY
MORNING WILL BE IN THE LOWER TO MID 40S WITH MID 60S TO LOWER 70S
FOR HIGHS WEDNESDAY AND THURSDAY.

88

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     46  76  50  77  55 /   0   0  10   0   0
ANNISTON    48  78  52  79  54 /   0   0  10   0   0
BIRMINGHAM  50  76  55  79  56 /   0   0  10   0   0
TUSCALOOSA  48  77  53  78  55 /   0   0  10   0   0
CALERA      50  76  54  78  56 /   0   0  10   0   0
AUBURN      49  75  54  78  56 /   0   0  10   0   0
MONTGOMERY  50  78  54  81  56 /   0   0  10   0   0
TROY        48  77  52  80  56 /   0   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

08/88
Hazardous weather outlook, Apr 10, 7:01 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
701 PM CDT THU APR 10 2014

ALZ011>015-017>050-120015-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
701 PM CDT THU APR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

RIVER FLOODING WILL CONTINUE ON SEVERAL CENTRAL ALABAMA RIVERS.
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FLOODING WILL CONTINUE ON SEVERAL CENTRAL ALABAMA RIVERS...PERHAPS
UNTIL AS LONG AS EARLY NEXT WEEK IN SOME WESTERN LOCATIONS. PLEASE
REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

08/MK

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:24 PM CDTRiver Flood WarningBMXChilton, Coosa, Elmore, St. Clair, Shelby, Talladega23 hr

Nearby

River Flood Warnings in Alabama, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.